Evidence map›Paper›PMID 28566414›Full record

ArticleBMJ case reports2017

Linagliptin-associated blistering and ulceration.

Cristina Psomadakis, Naima Shahzad, Jonathan Katz

Open access · bronzeAbstract readCase Reports
In one paragraph

Article in BMJ case reports, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
0.6field-weighted citation impact, top 33% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 10 citations in OpenAlex.

  1. Review
  2. Article
  3. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 2 institutions in 1 country.

Cristina PsomadakisAcute Medicine Department, Whittington Hospital, London, UK.
Naima ShahzadDiabetes & Endocrinology Department, Barnet Hospital, Herts, UK.
Jonathan KatzDiabetes & Endocrinology Department, Barnet Hospital, Herts, UK.
Barnet Hospital · GBWhittington Hospital · GB

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We present the case of 60-year-old man with type 2 diabetes who developed blistering after two sequential exposures to linagliptin. Linagliptin is one of the dipeptidyl peptidase 4 (DPP-4) inhibitors, a group of oral hypoglycaemic agents used commonly for the treatment of type 2 diabetes. On the first exposure to linagliptin, he developed blisters on the hands which resolved after stopping the drug. After repeat exposure, he developed two large blisters on the left foot, which burst giving rise to secondary infection, requiring hospital admission for treatment. We discuss the latest research linking DPP-4 inhibitors with adverse skin reactions and the effect of ulcers on the morbidity and mortality of patients with diabetes. This case report highlights skin reactions as an important, rare and lesser known side effect of DPP-4 inhibitors.

Indexed as

Administration, OralBlisterDiabetes Mellitus, Type 2Diagnosis, DifferentialDipeptidyl-Peptidase IV InhibitorsHumansHypoglycemic AgentsLinagliptinMaleMiddle AgedSkin Diseases, VesiculobullousDipeptidyl-Peptidase IV InhibitorsHypoglycemic AgentsLinagliptinDermatologyDiabetesDrugs and medicinesEndocrine systemSkin

Identifiers

PMID28566414
PMCPMC5747668
OpenAlexW2619055704

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.